Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 62, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 25, 2011, 7:42 PM CDT for Pierce County, North Dakota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2011, 7:42 PM CDT (00:42 UTC)
- Expired
- Jun 25, 2011, 8:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Pierce County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1619 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
047
WUUS53 KBIS 260042
SVRBIS
NDC069-260145-
/O.NEW.KBIS.SV.W.0062.110626T0042Z-110626T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
742 PM CDT SAT JUN 25 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 845 PM CDT.
* AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BALTA...OR 46 MILES SOUTH OF BOTTINEAU...AND MOVING NORTHEAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SILVA AROUND 750 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4838 9948 4836 9950 4836 9983 4810 9984
4799 10014 4819 10025 4831 10024 4855 9949
TIME...MOT...LOC 0042Z 245DEG 25KT 4823 10003
WIND...HAIL 60MPH 1.75IN
$$
KINNEY2 follow-up statements
964
WWUS53 KBIS 260110
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
810 PM CDT SAT JUN 25 2011
NDC069-260145-
/O.CON.KBIS.SV.W.0062.000000T0000Z-110626T0145Z/
PIERCE ND-
810 PM CDT SAT JUN 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PIERCE
COUNTY UNTIL 845 PM CDT...
AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FILLMORE...OR 46 MILES WEST OF DEVILS LAKE...MOVING NORTHEAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL PIERCE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4804 10002 4837 10004 4855 9949 4838 9948
4836 9950 4836 9983 4810 9984
TIME...MOT...LOC 0110Z 245DEG 25KT 4824 9983
WIND...HAIL 60MPH 1.75IN
$$
KINNEY167
WWUS53 KBIS 260138
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
838 PM CDT SAT JUN 25 2011
NDC069-260147-
/O.EXP.KBIS.SV.W.0062.000000T0000Z-110626T0145Z/
PIERCE ND-
838 PM CDT SAT JUN 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIERCE COUNTY WILL
EXPIRE AT 845 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HAIL UP TO THE SIZE OF NICKELS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4804 10002 4837 10004 4855 9949 4838 9948
4836 9950 4836 9983 4810 9984
TIME...MOT...LOC 0137Z 245DEG 25KT 4832 9957
$$
KINNEY/HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:46 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jun 25, 2:46 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 246 PM CDT SAT JUN 25 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... MAIN PROBLEM IN THE SHORT TERM WILL BE THUNDERSTORMS CHANCES...THREAT OF SEVERE WEATHER AND HEAVY RAIN. CURRENTLY...LOW PRESSURE OVER CENTRAL AND WESTERN NORTH DAKOTA. ATMOSPHERE CONTINUES TO DESTABILIZE OVER THE REGION...AHEAD OF AN APPROACHING SHORTWAVE ROTATING AROUND CANADIAN LOW PRESSURE SYSTEM. LATE THIS AFTERNOON/THIS EVENING...EXPECT THUNDERSTORM DEVELOPMENT A BIT LATER THIS AFTERNOON IN AN AREA OF CONVERGENCE OVER WESTERN/CENTRAL NORTH DAKOTA. WEAK SHEAR LATE THIS AFTERNOON/TONIGHT WILL INCREASE WITH APPROACHING SHORTWAVE. THIS WILL SET THE STAGE FOR POSSIBLE SEVERE STORMS THIS EVENING. PREVIOUS SHIFT ALREADY HAD THIS GOING AND SEE NO REASON TO CHANGE. MAIN THREAT WOULD BE LARGE HAIL AND WINDS IN THE MOST ORGANIZED STORMS. IN ADDITION TO THE POSSIBLE SEVERE WEATHER...THE GFS SHOWS 130 TO 150 PERCENT OF NORMAL PRECIPITABLE WATER OVER ALL BUT THE FAR WEST CENTRAL AND NORTHWEST....WITH DECENT MOISTURE TRANSPORT CONTINUING INTO THIS EVENING.THEREFORE WE WILL CONTINUE THE HEAVY RAIN MENTION TONIGHT. LATE TONIGHT AND SUNDAY...IMPULSES CONTINUE TO ROTATE THROUGH THE AREA...ALONG A STALLING FRONTAL BOUNDARY. MODELS INDICATE A SERIES OF CONVECTIVE CLUSTERS TRAVERSING THE SOUTHERN CWA LATE TONIGHT THROUGH SUNDAY. THERE IS SOME DISAGREEMENT BETWEEN THE EXACT LOCATION OF THE HEAVIEST PRECIPITATION...BUT THE GENERAL CONSENSUS IS ALONG THE NORTH DAKOTA/SOUTH DAKOTA BORDER. 3 HOUR FLASH FLOOD GUIDANCE GENERALLY AROUND 1.5 INCHES OVER SOUTH CENTRAL NORTH DAKOTA...WITH AMOUNTS HIGHER IN THE SOUTHWEST. WILL ERR ON THE SIDE OF CAUTION AND INCLUDE THE SOUTHWEST IN A FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. THIS WOULD INCLUDE THE FAR SOUTHWEST AND MOST OF SOUTH CENTRAL NORTH DAKOTA. ...SUNDAY NIGHT...FRONTAL BOUNDARY PUSHES WELL SOUTH OF THE AREA AND DRIER AIR FILTERS IN FROM THE NORTH...BRINGING AN END TO THE HEAVY RAIN THREAT. BEST CHANCES OF THUNDERSTORMS WILL BE IN THE SOUTH DURING THE EVENING. .LONG TERM...MONDAY THROUGH SATURDAY... EXITING UPPER TROUGH MONDAY AFTERNOON WILL END ANY SHOWER THREAT FROM WEST TO EAST AS A NORTHWEST FLOW ALOFT PRODUCES COOLER AND DRIER AIR IN NORTH DAKOTA. RIDGING TAKES CONTROL AND BUILDS NORTH FROM THE CENTRAL PLAINS INTO THE NORTHERN PLAINS WITH WARMER AND GRADUALLY MORE HUMID AIR THROUGH WEDNESDAY. BY THURSDAY AFTERNOON THE RIDGE AXIS IS EAST OF NORTH DAKOTA WITH SOUTHWEST FLOW AND INSTABILITY ENTERING THE FORECAST AGAIN. THE GFS IS SLOWER THAN THE ECMWF WITH THE NEXT UPPER TROUGH...BUT BOTH MODELS DEVELOP SOME SHOWER/THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY NIGHT. THE EC QUICKLY CLEARS THE ARE OUT BY FRIDAY AND SATURDAY WITH DRIER WEATHER...WHILE THE SLOWER GFS KEEPS SOME PRECIPITATION THREAT INTO FRIDAY FOLLOWED BY A DRY SATURDAY. TEMPERATURES WILL WARM THROUGH THE 80S WEDNESDAY AND THURSDAY WITH DEWPOINTS IN THE 60S...SO IT WILL FEEL MUGGY THROUGH THURSDAY. COOLER AND DRIER AIR SHOULD ARRIVE FRIDAY INTO SATURDAY BEHIND OUR DEPARTING UPPER TROUGH AS MENTIONED ABOVE. OVERNIGHT LOWS AROUND 50F TUESDAY MORNING...THEN 60S WEDNESDAY AND THURSDAY MORNINGS BEFORE THE 50S AGAIN RETURN FRIDAY AND SATURDAY. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY...AT JUST ABOUT ANYTIME AND AT ANY AERODROME. THUS HAVE SKEWED THE TAFS TOWARD VCTS AND VCSH UNTIL RADAR CLEARLY DEFINES WHERE THE PRECIPITATION IS. EXPECT VFR CONDITIONS OUTSIDE OF THUNDERSTORMS...BUT WHERE WE DO RECEIVE THE THUNDERSTORMS EXPECT MVFR CEILINGS AND VISIBILITIES. && .HYDROLOGY...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. ALTHOUGH ANY THUNDERSTORMS THIS AFTERNOON AND THIS EVENING HAS THE CAPABILITY OF PRODUCING VERY HEAVY RAIN...THE MAIN THREAT OF HEAVY RAIN WILL BE LATE TONIGHT THROUGH SUNDAY AS A COLD FRONT STALLS OVER SOUTHERN NORTH DAKOTA. IMPULSES ROTATING AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PROVIDE THE SPARK AND WE HAVE AN INCREASINGLY MOIST LOW LEVEL ENVIRONMENT SETTING UP TONIGHT THROUGH SUNDAY. IN ADDITION FLASH FLOOD GUIDANCE IS QUITE LOW OVER MUCH OF THE SOUTH CENTRAL...WITH 3 HOUR VALUES AROUND 1.5 INCHES IN MANY LOCATIONS. THE HEAVY RAIN THREAT IS EXPECTED TO END SUNDAY EVENING AS THE UPPER LOW GETS SHOVED INTO EASTERN CANADA...WHICH PUSHES THE SURFACE FRONTAL BOUNDARY WELL SOUTH OF THE AREA. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 1 AM CDT /MIDNIGHT MDT/ SUNDAY THROUGH SUNDAY EVENING FOR NDZ020-023-025-033>037-040>048-050-051. && SHORT TERM...TWH LONG TERM/AVIATION....KS
Hazardous weather outlook, Jun 25, 7:12 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 712 PM CDT SAT JUN 25 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 712 PM CDT SAT JUN 25 2011 /612 PM MDT SAT JUN 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...WILL CONTINUE THIS EVENING FROM SOUTHWEST THROUGH NORTH CENTRAL NORTH DAKOTA. TORRENTIAL RAINS ARE ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF THUNDERSTORMS...POTENTIALLY STRONG TO SEVERE...ARE POSSIBLE EAST OF HIGHWAY 83 AND SOUTH OF INTERSTATE 94 ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...FLOODING OR HEAVY RAINFALL TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE OFFICE IN BISMARCK AT 701-223-4582. JNS
In the hours before
Local storm report, Jun 25, 6:42 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
642 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HEAVY RAIN DES LACS 48.26N 101.56W
06/25/2011 M2.00 INCH WARD ND NWS EMPLOYEE
REPORT RELAYED BY NWS NCRFC
&&
LHUBERLocal storm report, Jun 25, 6:47 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
647 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST MINOT 48.23N 101.30W
06/25/2011 E63.00 MPH WARD ND CO-OP OBSERVER
COOP OBSERVER IN MINOT NORTH HILL REPORTED STRAIGHT LINE
WINDS... PEA SIZE HAIL... AND 0.39 OF RAIN IN 5 TO 15
MINS
&&
LHUBERLocal storm report, Jun 25, 7:02 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
702 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL WILLOW CITY 48.60N 100.29W
06/25/2011 M0.75 INCH BOTTINEAU ND TRAINED SPOTTER
&&
LHUBERSpecial weather statement, Jun 25, 7:15 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 715 PM CDT SAT JUN 25 2011 NDZ019-021-260115- MCLEAN-MERCER- 715 PM CDT SAT JUN 25 2011 ...SPECIAL WEATHER STATEMENT... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER CENTRAL MERCER COUNTY...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DAKOTA WATERS RECREATION AREA AND BEULAH BAY RECREATION AREA BY 740 PM CDT... HAZEN BAY RECREATION AREA BY 750 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
Local storm report, Jun 25, 7:22 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
722 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HEAVY RAIN UPHAM 48.58N 100.73W
06/25/2011 M2.90 INCH MCHENRY ND BROADCAST MEDIA
REPORT RELAYED BY BROADCAST MEDIA... 2.9 IN 15 MINS
&&
LHUBERLocal storm report, Jun 25, 7:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
724 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 2 NW BANTRY 48.52N 100.64W
06/25/2011 E60 MPH MCHENRY ND CO-OP OBSERVER
&&
NHEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:17 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 28 min |
| Jun 25, 7:36 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 54 min |
| Jun 25, 7:57 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 63 min |
| Jun 25, 8:04 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 56 min |
| Jun 25, 8:43 PM CDT | Flash Flood Warning | BIS | Pierce, Wells | 4 hr |
| Jun 25, 8:47 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 58 min |
| Jun 25, 9:02 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 58 min |
| Jun 25, 9:06 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 54 min |
| Jun 25, 9:57 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 53 min |
| Jun 25, 10:00 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 27 min |
| Jun 25, 10:04 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 26 min |
| Jun 26, 9:40 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 65 min |
| Jun 26, 10:22 AM CDT | Areal Flood Advisory | BIS | LaMoure, Logan, McIntosh, Stutsman | 6 hr |
| Jun 26, 2:55 PM CDT | Flash Flood Warning | BIS | Stutsman | 3 hr |
| Jun 26, 5:44 PM CDT | Areal Flood Warning | BIS | Stutsman | 43 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.